Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

126 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes unbearable peri hip and leg pain?

Answered by
Dr.
Dr. Prakash H Muddegowda

Geriatrics Specialist

Practicing since :2004

Answered : 2138 Questions

default
Posted on Sat, 30 Aug 2014 in Accident and Emergency
Question: Unbearable peri, hip, leg. foot pain. Burning. "Woke up" after 2008 5 & 6th thoracic back surgery in late 2013. New brain damage also. Memory area mostly. Paraplegic, but can stand up. Original slipped disc. Now w/displaced hardware. Complicated with old hidden herpes case that in later years I had taken the innocultion against, (an error). Now inflammed left leg, peri and buttocks. YYYY@YYYY
doctor
Answered by Dr. Prakash H Muddegowda 1 hour later
Brief Answer:
Possible neuropathy due to Vit B12 deficiency

Detailed Answer:
Hi,
Thanks for asking.
I am Dr. Prakash HM and I will answering your query.
Looking at the clinical history and present symptoms, i can comment as follows:
1. Possible peripheral neuropathy - due to Vit B12 deficiency. Vit B12 supplements in injectables or oral format necessary. Need to look into multiple micronutrient deficiency also. A mixed nutritional supplement should help improve. Diet with eggs, red meat, fish and pulses are helpful.
If possible check for serum Vit B12 levels. Taking excess of Vit B12 does not cause any complication.
2. Vascular related. Ischemia related pain can also present similarly, especially with numbness. If the pain reduces, when you stand up, it is not vascular related.
Look for limb color, if there is any change like blue or black. If you have any additional symptoms, I can try to help you more.

Viral infections do not usually present like this.
As you are already using pain medication, I would not want to add anything new. Improve nutrition specifically Vit B12. You might be having associated anemia also.
Any further queries, happy to help again.
Dr. Prakash HM
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Prakash H Muddegowda 57 minutes later
I will buy some vitamin b-12 and increase eggs and red meat.. Left leg is pink except for very red inflammed, sore areas. My toe nails are in pink see through shape. Right foot beginning to hurt also; can't stand much or prance much with this one.
They are saying use ibuprofen - doesn't touch it. I suppose it is the displaced hardware and 6th thoracic operation. Back doesn't hurt as bad.
Panama a good country to retire to for ill Americans? I would keep my investments here.
doctor
Answered by Dr. Prakash H Muddegowda 5 hours later
Brief Answer:
Looks herpes shingles, further history necessary.

Detailed Answer:
Hi,
Thanks for replying.

Please continue with treatment to improve nutrition.

The impression appears to be shingles and needs to be treated at the earliest to reduce postherpetic neuralgia. Treatment with acyclovir is necessary for atleast 15-21 days.

However, I would like to know,
1. since how many days, the pain and sore is present?
2. How many lesions? are they near by or far?
3. Can you possibly attach a picture?

If the herpes is not still under control, mild dose of corticosteroids can be taken.
To reduce pain Ibuprofen like analgesics or oxycodone needs to be taken.

Any further queries, happy to help again.

Dr. Prakash HM

Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Prakash H Muddegowda 3 days later
I will try and get picture of red left heel. (it's protected from bed). Paraplegic since last titled "failed" 6th thoracic spine operation. Left buttock, cannot sit on, so painful. Whole leg screamingl painful either standing and stepping or laying. Less pain sometimes when I wake up - starts when I move. Brocken hardware and cyst in spine also. Legs pink and toenails thin. Started in 1977 slipped disc. Early operations were basically sucessful (1983-2). 2007 and 2008 appear to not be. Callewd "failed". No one wants to operate again. Probably right?
Then complicated by old hidden herpes case causing peri area pain? I had to beg for some Acyclovir - because of this theory, but not given enough. Only small pimple - but had taken the anti herpes shot when I had had herpes for 20yrs. (my stupidity)
Status grand mal Seizure.s from ignored herpes? increased buzzing in head starting. No one wants this complicated case. Where is a good place to retire to?
Brain damaged - crumpled area in memory area (scans). It took me until 2013 to mentally "come around" from last 2008 operation.
Any specialty splaces to go to? Stanford didn't want me. Thank You.
doctor
Answered by Dr. Prakash H Muddegowda 4 hours later
Brief Answer:
Will wait for images.

Detailed Answer:
Hi,
Thanks for asking.
Will wait for images.
However, good to know that you have "come around".
Unless you have specific complaint, I do not expect you to go to other places.
I would want you be under a care of a single internal medicine person or Geriatrician as they can take care, more. In your present position, numerous unwanted medication will be prescribed if you go to a bigger setup.
Hope it helps.

Dr. Prakash HM
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,  

Recent questions on  Micronutrient deficiency

doctor1 MD

I feel weak in the morning after getting up.I feel uncomfortable(nausia) in my stomach.(Though my sugar fasting is 96.I take sugar medicine in morning and night.)Some times i feel weak after taking breakfast.I generally feel energy less most of...

doctor1 MD

I have burning yellow tounge and mild chest pain , acidity issue every second day. seems like have acid relux. I have this problem from last 4 months. what to do? what medicine should I take?

doctor1 MD

Yes Dr. In December I was experiencing anxiety. My Dr. put me on Paxil 10mg and then upped it to 20mg. I started having tingling in the sides of my face and she weaned me off the Paxil. I took it a total of 5 months. While the anxiety is gone the tingling is still there. Not constant and not as severe but still there. I was taking niacin for high tryglicerides and cholesterol and wondered if this could have caused this. I have no headaches just this weird tingling. Any suggestions would be appreciated.


doctor1 MD

I am female, 52, 5 6 , and weigh 110 lbs after having lost 10 lbs in the last 8 weeks without intention. I am losing hair at a significant rate and have a metallic taste in my mouth most of the time. I also have shoulder and hip pain and have insomnia . I have had a recent test for Thyroid function and iron deficiency both with normal results. What could be going on?

doctor1 MD

I am chewing tobacco from long time. I have sore throat problem from long time but when it comes to changes whether. Right Now this time after sore throat I have mouth ulcers . My Doctor gave me - 1. SENQUEL - E Toothpaste 2. Caldale (Calcium Nitrate, Magnisium Hyd, Zinc & Vitamin D3 Tab) - Daily 1 Tab (for 30 days) 3. LycoRed (Lycopene, Zinc, Selenium ) - Daily 1 Tab (for 30 days) 4. Nimodex ( Nimesulide , Paracetamol) - Daily 2 Tab (for 10 days) 5. XTEND625 ( Amoxycillin and Potassium Clavulanate) - 2 Daily ( for 5 days) 6. RhinoFex 120 for (5 days daily 1 tab); Now I want to clearly know that am I suspected to suffered from mouth cancer. Please.

doctor1 MD

My daughter is 18 and has a heart rate between 40 and 50 when sleeping.. When she stands the heart rate goes up to around 120 and her blood pressure drops and she becomes light headed...she don t sleep good at night and seems to worry about a lot of things..4 months ago she had the weight lose surgery ( gastric sleeve) and has since lost 70 pounds.. We need help in figuring this all out